Alert archive / Arkansas / Wind Advisories in 2018
Wind Advisory 2, NWS Little Rock, AR
NWS Little Rock, AR issued this wind advisory at Mar 27, 2018, 3:40 AM CDT for 10 counties in Arkansas. It took effect at Mar 27, 2018, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2018, 3:40 AM CDT (08:40 UTC)
- In effect from
- Mar 27, 2018, 7:00 AM CDT
- Expired
- Mar 27, 2018, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Little Rock, AR
Counties Arkansas County, AR, Desha County, AR, Jackson County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Monroe County, AR, Prairie County, AR, White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 71 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 8.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
634 WWUS74 KLZK 270840 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 340 AM CDT Tue Mar 27 2018 ...Windy conditions likely across much of the Mississippi River Delta today... ARZ025-033-034-045>047-056-057-064-065-272200- /O.NEW.KLZK.WI.Y.0002.180327T1200Z-180327T2200Z/ Jackson-White-Woodruff-Lonoke-Prairie-Monroe-Jefferson-Arkansas- Lincoln-Desha- Including the cities of Newport, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Pine Bluff, Stuttgart, De Witt, Star City, Gould, Dumas, and Mcgehee 340 AM CDT Tue Mar 27 2018 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... The National Weather Service in Little Rock has issued a Wind Advisory, which is in effect from 7 AM this morning to 5 PM CDT this afternoon. * EVENT...Breezy southerly winds are expected through much of today. * AREAS AFFECTED...Much of the Mississippi River Delta across eastern Arkansas. * TIMING...From 7 am CDT this morning thorough 5 pm CDT. * WINDS...Sustained winds between 20 to 30 mph, with gusts up to 40 mph. * IMPACTS...Very strong crosswinds will make driving difficult, especially for high profile vehicles. Unsecured outdoor items such as patio furniture may be susceptible to high winds...so these items should be secured as soon as possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph are expected. Again, winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Cooper
2 follow-up statements
608 WWUS74 KLZK 272154 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 454 PM CDT Tue Mar 27 2018 ARZ025-033-034-045>047-056-057-064-065-280000- /O.EXT.KLZK.WI.Y.0002.000000T0000Z-180328T0000Z/ Jackson-White-Woodruff-Lonoke-Prairie-Monroe-Jefferson-Arkansas- Lincoln-Desha- Including the cities of Newport, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Pine Bluff, Stuttgart, De Witt, Star City, Gould, Dumas, and Mcgehee 454 PM CDT Tue Mar 27 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * EVENT...Gusty winds will continue ahead of a cold front. * AREAS AFFECTED...Much of the Mississippi River Delta across eastern Arkansas. * TIMING...Into the early evening hours. * WINDS...Sustained winds between 20 to 30 mph, with gusts up to 40 mph. * IMPACTS...Very strong crosswinds will make driving difficult, especially for high profile vehicles. Unsecured outdoor items such as patio furniture may be susceptible to high winds...so these items should be secured as soon as possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph are expected. Again, winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ 57
005 WWUS74 KLZK 272353 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 653 PM CDT Tue Mar 27 2018 ARZ025-033-034-045>047-056-057-064-065-280100- /O.EXP.KLZK.WI.Y.0002.000000T0000Z-180328T0000Z/ Jackson-White-Woodruff-Lonoke-Prairie-Monroe-Jefferson-Arkansas- Lincoln-Desha- Including the cities of Newport, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Pine Bluff, Stuttgart, De Witt, Star City, Gould, Dumas, and Mcgehee 653 PM CDT Tue Mar 27 2018 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... The Wind Advisory will be allowed to expire at 7 PM. Winds will diminish through the evening. $$ 57
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Mar 27, 1:42 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 27, 1:42 AM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 142 AM CDT Tue Mar 27 2018 .AVIATION... Frontal boundary currently pushing into far NW AR will continue slowly advancing SE today. Ahead of this front, low cigs possibly developing and Sly winds will be gusty with LLWS possible. Either side of and behind the front, increasing TSRA will lead to low MVFR or worse conditions beginning NW and translating SE through the period. Forecast confidence in restrictions occurring is high, but timing/magnitude may vary. Cooper && .PREV DISCUSSION...(ISSUED 611 PM CDT Mon Mar 26 2018) AVIATION... Frontal boundary over Northeast Oklahoma will continue to inch into Arkansas tonight. Low level moisture will increase, with scattered showers/isolated storms forming in the vicinity of the boundary. Over the central and south, low clouds will form, with ceilings down to MVFR or IFR by dawn Tuesday. Winds will be southerly at 10 to 15 knots sustained, with gusts exceeding 20 knots. PREV DISCUSSION...(ISSUED 251 PM CDT Mon Mar 26 2018) SHORT TERM...Tonight Through Wednesday Overall forecast philosophy remains constant regarding upcoming expected heavy rainfall event, to affect the forecast area during this period. Latest satellite and radar data indicate generally light convection continues currently affecting north central sections, moving to the northeast. Additional activity now developing across portions of Oklahoma and western north Texas will affect northwest sections by late evening. Forecasts continue to indicate the progression of the heaviest rainfall axis, to move from northwest to southeast during this period. Headlines have been adjusted to reflect confidence in heavy rainfall forecasts. LONG TERM...Wednesday Night Through Monday The beginning of the extended term will see high POPs and heavy rainfall carry over from the short term forecast. The trof to the SW will be moving quickly across TX and OK, while a cold front pushes down from the north. With abundant low level moisture in place, this will continue the threat of heavy rainfall and/or potential flooding. The performance of the models in handling this system...going all the way back to last week, has been disappointing to say the least. Timing of the system has been inconsistent from run to run, and of particular note is the trouble the models have had identifying the areas most likely to receive excessive rainfall. At the moment it looks like the SE portion of the state will get the most rainfall between the short and extended forecast period. Yet even at this closer time range I'm still seeing a number of notable differences in how the models are handling the speed of the front pushing thru the area, along with the high pressure system building in behind it. For the most part I'm going with more of a blend of the ECMWF and Canadian models for the timing. After the first system clears the area, a broad trof will settle in place across the midsection of the country, and the next system will be setting up across the SW and the srn CA coast. Again, the models are expressing a great deal of difficulty on how to handle this. Overall I am anticipating that the system will stall out over the SW somewhere and will eject some shortwaves across our area, resulting in higher chances of rainfall toward the end of the term. && .LZK Watches/Warnings/Advisories... Flood Watch from this evening through Wednesday afternoon FOR Calhoun-Clark-Cleburne-Conway-Dallas-Faulkner-Garland-Grant-Hot Spring-Independence-Izard-Lonoke-Montgomery-Ouachita-Perry-Pike- Polk-Pulaski-Saline-Sharp-Stone-Van Buren-White. Flood Watch through late tonight FOR Baxter-Boone-Fulton-Johnson- Logan-Marion-Newton-Pope-Scott-Searcy-Yell. && Aviation...COOPER
Hazardous weather outlook, Mar 26, 3:51 PM CDT, 11 hours 49 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 351 PM CDT Mon Mar 26 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271100- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 351 PM CDT Mon Mar 26 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will be possible through tonight...especially across the northwest portion of the state. While widespread severe weather is not expected...a few strong to severe storms may be seen. Hail and strong winds will be the main threats expected with the strongest storms. .DAYS TWO THROUGH SEVEN...Tuesday Through Sunday A prolonged period widespread rainfall appears likely starting Tuesday and continuing through Thursday. The heaviest rain will fall over the northwest half of the state Tuesday and Tuesday night...then shift farther southeast Wednesday into Thursday. The forecast calls for widespread three to five inch amounts...with locally higher amounts over the southeast portion of the state. Given soil moisture levels remain elevated due to the excessive rain in late February...any additional widespread heavy rainfall will not soak into the ground easily. As a result...this will lead to high runoff rates...making flash flooding more likely. The threat for river flooding will also increase in the days to follow. Some uncertainty remains where the heaviest rain will fall...and how much will eventually accumulate. Refer to the latest forecasts in the coming days as details regarding these uncertainties become more clear in the coming days. .Spotter Information Statement... Spotter activation is not anticipated at this time. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 62
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 10:44 PM CDT | River Flood Advisory | LZK | Independence | 36 hr |
| Mar 27, 10:38 AM CDT | Special Weather Statement | LZK | Logan | 37 min |
| Mar 27, 10:49 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Newton, Pope | 41 min |
| Mar 27, 11:26 AM CDT | Special Weather Statement | LZK | Pope | 34 min |
Nearby
Wind Advisories in Arkansas, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.